Does anyone know why the drug information for Lipitor says that it can cause problems for some people with hypothyroidism? I know that Lipotor can artiificially lower TSH and cause a false positive for hyperthyroidism. I have resistant hypothyroidism and my doctor just cut my Lipitor dose
I've never heard the term "resistant hypothyroidism" used before, If your symptoms haven't improved, it's because your doctor is either keeping you undermedicated or not treating you with the proper meds. He should be treating you according to your symptoms...until symptoms are relieve.
Please post recent thyroid labs and include reference ranges as they vary lab to lab and have to come from your own lab report. We might be able to give you some ideas on how you might feel better.
Please give a brief meds history, too. Do you know if you have Hashi's?
High cholesterol and LDL (hyperlipidemia) are often indicators of thyroid disease and subside with proper thyroid medication. For instance, my normally good low cholesterol shot up while I was fighting to be diagnosed. I was very symptomatic but had normal 1.2 TSH. I told my doctor that if the combination T4/T3 therapy I requested (when T4 alone did nothing for my symptoms, which got worse) was appropriate for me, my cholesterol and LDL would lower without a change in diet or exercise. This is exactly what happened....cholesterol dropped from abnormal-for-me 224 down to the usual 164 in fairly short order.
Were you on Lipitor BEFORE you were on thyroid medication ? If so and your thyroid treatment is working, your CBC may indicate you need less medication to control your cholesterol because your lipid levels have dropped.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.